alexa Anaphylaxis following atropine administration during general anesthesia: a case report.
Nursing

Nursing

Journal of Perioperative & Critical Intensive Care Nursing

Author(s): Choi J, Kim H, Jeon YS, Hong DM

Abstract Share this page

Abstract Anaphylaxis is an acute, potentially lethal, multisystem syndrome resulting from the sudden release of mast-cell- and basophile-derived mediators into the circulation. Common manifestations of anaphylactic reactions include urticaria, angioedema, nausea, vomiting, hypotension and cardiovascular collapse. Cardiovascular collapse is the first detected manifestation in up to 50\% of cases in perioperative anaphylaxis, because patients are anesthetized and unable to report symptoms. A 25-year-old male presented with severe hypotension and erythema after intravenous atropine administration during general anesthesia. Postoperative laboratory findings demonstrated elevated serum tryptase and total immunoglobulin E. An intradermal test showed atropine sensitivity. Although atropine is used widely as a perioperative anticholinergic agent, it is a potential risk factor for a severe anaphylactic reaction. Therefore, prompt recognition and adequate therapeutic measures are necessary to avoid fatal consequences.
This article was published in Korean J Anesthesiol and referenced in Journal of Perioperative & Critical Intensive Care Nursing

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords